MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FT3000
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the doctor was using the device and a flame came out of the pencil tip.They changed the tip and it happened again.They opened a new device and it worked fine.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned products met specification as received.Visual inspection of the electrode found the coating to have partially worn away and the tip of the e1450x electrode to be charred.The ft3000 did not have any visual defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Visual inspection found part of the coating to have worn away and the electrode to be charred.The purpose of the coating is to limit the tissue from sticking to the electrode.The coating erodes as the electrode is activated.The tip of the electrode also discolors when activated and used on tissue.This effect is a normal part of electrosurgery and is not considered a defective product.The electrode showed no sign of heat damage.The electrode was attached to a pencil and activated at 60w.No flame or abnormal effects "was" noted.The investigation found the device to function normally.The ifu warns: the sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times: when using electrosurgery in the same room with gases or flammable substances, prevent pooling of fluids and the accumulation of gases under surgical drapes or near the surgical site.Tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen-enriched environments, such as in throat or mouth procedures.Eschar plus high oxygen may create embers.Keep the electrode clean and free of all debris.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCE TRIVERSE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8204199
Report Number1717344-2018-01708
Device Sequence Number10829136
Product Code GEI
UDI-Device Identifier10884524000084
UDI-Public10884524000084
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model NumberFT3000
Device Catalogue NumberFT3000
Device Lot Number81630137X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1